WILLIAM COOK EUROPE COOK CELECT NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Back to Search Results |
| Model Number |
G48372 |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Structural Problem (2506); Device Tipped Over (2589)
| Health Effect - Clinical Codes |
Internal Organ Perforation (1987); Perforation of Vessels (2135); Thrombosis/Thrombus (4440)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Label for single use: yes.Investigation: the following allegations have been investigated: vena cava (vc) perforation, deep vein thrombosis (dvt), tilt.The reported allegations have been further investigated based on the information provided to date.Investigation is reopened due to additional information provided.Per quality engineering review, the additional information provided for this complaint does not change the previous investigation conclusion.Therefore, no new investigation activities will be conducted at this time.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Catalog number and lot number are unknown.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.
Event or Problem Description
Additional information received reported that the patient received a celect inferior vena cava (ivc) filter on (b)(6) 2019.The following information is alleged: approximately five years and eleven months later, the patient was informed that the ivc filter tilted 22 degrees and multiple filter legs extended beyond the vena cava, with one leg abutting the aorta.About seven to nine months later, on three separate assessments, the patient was informed of a deep vein thrombosis (dvt).Hospital and medical records have been requested, but not yet provided.
Additional Manufacturer Narrative
Event or Problem Description
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: vena cava (vc) perforation, deep vein thrombosis (dvt), tilt, fear.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported fear is directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.No relevant notes on wo for neither device (igtcfs-65-jug-celect-perm) lot: e3014545, nor filter (igtf-30-celect) lot: e3004808 and e3003802.No other complaints on lots.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2013 via the right common femoral vein due to deep vein thrombosis (dvt)/ pulmonary embolism (pe).Patient is alleging vena cava perforation and tilt.Patient further alleges "fear that the filter might cause further damage as it has not yet been removed." per computed tomography report, "there is an ivc filter.The filter is tilted to the patient's right at 22 degrees.The apex of the filter abuts the right side of the cava." "the filter has been placed in the ivc at proper position immediately below the level the renal veins.There is perforation of several of the struts through the ivc wall.One of the struts abuts the aorta but does not appear to be perforate the aorta.".
Additional Manufacturer Narrative
Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: vena cava (vc) perforation, deep vein thrombosis (dvt), tilt, fear.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported fear is directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.No relevant notes on wo for neither device (igtcfs-65-1-uni-celect) lot: e3014546, nor filter (igtf-30-celect) lot: e3003917 and e3004406.No other complaints on lots.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional event information received.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: organ perforation.The reported allegations have been further investigated based on the information provided to date.The additional information regarding organ perforation does not change the previous investigation results for vena cava perforation.20 devices in lot.No other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Per computed tomography report, "filter cone position: below." "filter tilt: yes." "filter penetration: yes." "the filter is tilted to the right with its cone lying against the ivc wall" "the left sided secondary support arm and primary support leg have both penetrated through the ivc, 12 mm each," "the right sided support strut has penetrated 9 mm through the ivc wall," "the posterior support strut has penetrated 9 mm through the ivc wall," "the anterior primary support leg has penetrated 7mm through the ivc and has penetrated into the duodenum, axial image 98.Two of the secondary support arms have also penetrated through the anterior ivc wall into the duodenum,".